Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 4, 2021, 4:38 PM MDT for Cassia County, Idaho. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2021, 4:38 PM MDT (22:38 UTC)
- Expired
- Jun 4, 2021, 5:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cassia County, ID
The radar
The Salt Lake City radar (KMTX), 117 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:43 PM MDT | TSTM WND GST 50 | 11 Ssw Bridge, ID | HEAVY RAIN FALLING AT TIME OF REPORT. |
| Jun 4, 4:45 PM MDT | HAIL 0.25 | 11 Ssw Bridge, ID | |
| Jun 4, 5:39 PM MDT | TSTM WND GST 55 | 9 W Black Pine, ID | MESONET STATION MOFI1 MOBURG CANYON PEAK GUST FROM PREVIOUS HOUR 4:39 PM TO 5:39 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -432 J/kg
- Mixed-layer LCL
- 2741 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
920
WUUS55 KPIH 042238
SVRPIH
IDC031-042330-
/O.NEW.KPIH.SV.W.0004.210604T2238Z-210604T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pocatello ID
438 PM MDT Fri Jun 4 2021
The National Weather Service in Pocatello has issued a
* Severe Thunderstorm Warning for...
Southeastern Cassia County in southeastern Idaho...
* Until 530 PM MDT.
* At 437 PM MDT, a severe thunderstorm was located 10 miles southeast
of Almo, or 22 miles south of Malta, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Cassia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4206 11356 4212 11313 4200 11313 4199 11356
TIME...MOT...LOC 2237Z 271DEG 11KT 4200 11347
HAIL...1.00IN
WIND...60MPH
$$
Huston2 follow-up statements
729
WWUS55 KPIH 042310
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
510 PM MDT Fri Jun 4 2021
IDC031-042330-
/O.CON.KPIH.SV.W.0004.000000T0000Z-210604T2330Z/
Cassia ID-
510 PM MDT Fri Jun 4 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR SOUTHEASTERN CASSIA COUNTY...
At 510 PM MDT, a severe thunderstorm was located 9 miles west of
Juniper, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cassia County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4212 11313 4200 11313 4199 11342 4208 11342
TIME...MOT...LOC 2310Z 268DEG 17KT 4201 11316
HAIL...1.00IN
WIND...60MPH
$$
Huston587
WWUS55 KPIH 042321
SVSPIH
Severe Weather Statement
National Weather Service Pocatello ID
521 PM MDT Fri Jun 4 2021
IDC031-042331-
/O.EXP.KPIH.SV.W.0004.000000T0000Z-210604T2330Z/
Cassia ID-
521 PM MDT Fri Jun 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASSIA COUNTY
WILL EXPIRE AT 530 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4212 11313 4200 11313 4199 11342 4208 11342
TIME...MOT...LOC 2321Z 271DEG 11KT 4201 11288
$$
HustonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:26 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 4, 1:26 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 126 PM MDT Fri Jun 4 2021 .SHORT TERM (Tonight - Sunday)... Near-record to record warmth continues today across eastern Idaho before we get a little relief this weekend, although temps will still run well above normal. A dry front is moving through the area bringing a brief increase in cloud cover but skies will continue to feature more sun than clouds for much of the remainder of the day. Hi-res models continue to indicate the potential for some isolated to scattered showers/storms primarily along the Divide through Island Park. May see a few as well across the South Hills and along the Utah border but these will be a bit more isolated in nature. Any storms could produce brief gusty winds. Highs will top out in the low to mid 90s across the lower elevations this afternoon. Saturday will be cooler, but temps will still run above normal, along with breezy conditions. Issued a Lake Wind Advisory for the afternoon hours across the American Falls Reservoir. Additionally, winds across the Arco Desert will be close to Wind Advisory levels although held off on issuance for now as confidence is quite as high. It'll be close though and the overnight shift may need to issue one. Convective potential for Saturday should be more limited and this time focused mainly in the far SE corner of the state along the Utah border. As we move into Sunday, things may be a tad breezy in the afternoon across the Upper Snake Plain, Arco Desert up towards the Montana border. Otherwise, expect ample sunshine, no precip and temps in the upper 70s to lower 80s across the lower terrain. McKaughan .LONG TERM (Monday through Friday)... Monday looks dry as the main low reloads offshore, and a weaker low still remaining near the southern California coast. It will be breezy and just above average temperature-wise. This is shown in all of the models and cluster forecasts. There general agreement for Tuesday with a few showers and storms in the forecast. The location will determine how quickly the weak low to the south swings northeast and is absorbed into the flow around the main storm offshore. Agreement and certainly quickly begin to fade Wednesday and beyond. The camps are pretty evenly split between the low remaining offshore and the low weakening and shifting inland for Wednesday. The Blend of Models is leaning a bit more toward the low inland (ECMWF) idea with some showers and storms across northern locations. For the end of the week, the cluster forecasts mostly show some type of ridge rebuilding across the West (varying strengths at this point and similar to the ECMWF)...with one showing low pressure remaining inland (similar to the GFS). The Blend falls into the majority category with perhaps a few storms along closer to the Montana border. Keyes && .AVIATION... Another round of isolated showers and storms could impact TAF sites into this evening. Gusts over 35kts are possible with little rain expected. A low confidence forecast for tonight and Saturday morning. Depending on what model you look at, there COULD be pockets of showers lingering impacting particular airport or airports. We included VCSH in the TAFs for this period, but we could easily see nothing at all. For Saturday afternoon, most of the expected storm develop will be across the southeast corner...maybe close enough to include VCTS at PIH and certainly DIJ. Again, gusty outflow winds would be the main risk. The overall wind pattern will remain breezy through the rest of the day and again Saturday. Sustained winds up to 20kts with higher gusts are possible at all sites except SUN. However, it does appear SUN should see a pattern shift toward a westerly gap wind later in the afternoon vs the normal southerly wind. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 11 AM to 9 PM MDT Saturday for IDZ054. &&
In the hours before
Special weather statement, Jun 4, 2:39 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pocatello ID
239 PM MDT Fri Jun 4 2021
IDZ067-042130-
Beaverhead/Lemhi Highlands ID-
239 PM MDT Fri Jun 4 2021
...STRONG THUNDERSTORM EAST OF GILMORE MOVING EAST TOWARD RURAL
WESTERN CLARK COUNTY AND SPENCER THROUGH 330 PM MDT...
At 235 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles east of Gilmore, moving east at 20 mph.
Brief heavy rain, half inch hail, frequent lightning, and wind gusts
to 40 mph are possible with this storm as it moves east through
rural western Clark County toward Spencer through 330 PM MDT.
Locations impacted include...
Edie School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4422 11226 4423 11287 4424 11281 4440 11281
4442 11284 4444 11283 4446 11281 4449 11260
4448 11258 4448 11254 4446 11250 4448 11247
4446 11243 4445 11239 4449 11236 4453 11236
4454 11234 4454 11233
TIME...MOT...LOC 2035Z 262DEG 17KT 4436 11284
HustonSpecial weather statement, Jun 4, 3:11 PM MDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Pocatello ID
311 PM MDT Fri Jun 4 2021
IDZ055-056-042200-
Eastern Magic Valley ID-Southern Hills/Albion Mountains ID-
311 PM MDT Fri Jun 4 2021
...LINE OF THUNDERSTORMS OVER RURAL SOUTHWESTERN CASSIA COUNTY
MOVING EAST TOWARD OAKLEY RESERVOIR AND CITY OF ROCKS THROUGH 400 PM
MDT...
At 308 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from near Oakley Reservoir to 22 miles east of Jackpot,
moving east at 15 mph.
Brief moderate rain, frequent lightning, small hail, and wind gusts
to 40 mph are possible with these storms as they shift east through
Oakley Reservoir and City of Rocks through 400 PM MDT.
Locations impacted include...
Oakley Reservoir, Oakley, Elba and western City Of Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4199 11405 4200 11428 4205 11428 4220 11410
4230 11346 4199 11387
TIME...MOT...LOC 2108Z 258DEG 14KT 4215 11401 4200 11425
HustonSpecial weather statement, Jun 4, 3:51 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pocatello ID
351 PM MDT Fri Jun 4 2021
IDZ067-042230-
Beaverhead/Lemhi Highlands ID-
351 PM MDT Fri Jun 4 2021
...STRONG THUNDERSTORM EAST OF NICHOLIA MOVING EAST TOWARD SPENCER
AND HUMPHREY THROUGH 430 PM MDT...
At 348 PM MDT, Doppler radar was tracking a strong thunderstorm 26
miles northwest of Dubois, moving east at 25 mph.
Brief heavy rain, dime sized hail, frequent lightning, and wind
gusts to 45 mph are possible with this storm as it moves east across
rural western Clark County through 430 PM MDT.
Locations impacted include...
Monida Pass and Edie School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4430 11218 4422 11277 4433 11282 4440 11281
4448 11254 4446 11250 4448 11247 4446 11243
4446 11241 4445 11239 4449 11236 4454 11235
4454 11232 4455 11231 4456 11229
TIME...MOT...LOC 2148Z 253DEG 20KT 4433 11271
HustonSpecial weather statement, Jun 4, 4:10 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pocatello ID
410 PM MDT Fri Jun 4 2021
IDZ055>057-042300-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
410 PM MDT Fri Jun 4 2021
...LINE OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN CASSIA
COUNTY TOWARD ELBA AND ALONG THE UTAH BORDER THROUGH 500 PM MDT...
At 407 PM MDT, Doppler radar was tracking a line of showers and
thunderstorms extending from near Oakley to 8 miles southeast of
Oakley Reservoir to 13 miles southwest of Almo, moving east-
northeast at 25 mph.
Brief moderate showers, small hail, occasional lightning, and wind
gusts to 40 mph are possible with these storms as they move through
City of Rocks toward Elba and along the Utah border through 500 PM
MDT.
Locations impacted include...
Malta, Oakley Reservoir, Oakley, Almo, Elba, Idahome, Mt Harrison,
City Of Rocks and Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4199 11392 4207 11388 4222 11393 4258 11322
4230 11321 4199 11340
TIME...MOT...LOC 2207Z 242DEG 20KT 4222 11382 4208 11381 4201 11387
HustonSpecial weather statement, Jun 4, 4:25 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Pocatello ID 425 PM MDT Fri Jun 4 2021 IDZ056-042315- Southern Hills/Albion Mountains ID- 425 PM MDT Fri Jun 4 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASSIA COUNTY UNTIL 515 PM MDT... At 423 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Rogerson, or 19 miles northeast of Jackpot, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Brief moderate rainfall and frequent lightning will be moving through the Badger Fire burn scar. Locations impacted include... Oakley Reservoir and Bostetter Ranger Station. LAT...LON 4231 11428 4241 11415 4213 11392 4200 11428 TIME...MOT...LOC 2223Z 233DEG 16KT 4213 11436 Hinsberger
Local storm report, Jun 4, 4:30 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
430 PM MDT FRI JUN 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 9 NW SMALL 44.31N 112.53W
06/04/2021 E0.25 INCH CLARK ID TRAINED SPOTTER
&&
JAHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:25 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 32 hr |
| Jun 4, 2:39 PM MDT | Special Weather Statement | PIH | Clark | 51 min |
| Jun 4, 3:11 PM MDT | Special Weather Statement | PIH | Cassia | 49 min |
| Jun 4, 3:40 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 22 min |
| Jun 4, 3:51 PM MDT | Special Weather Statement | PIH | Clark | 39 min |
| Jun 4, 3:59 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 46 min |
| Jun 4, 4:10 PM MDT | Special Weather Statement | PIH | Cassia | 50 min |
| Jun 4, 4:25 PM MDT | Special Weather Statement | PIH | Cassia | 50 min |
| Jun 4, 4:54 PM MDT | Special Weather Statement | PIH | Clark | 51 min |
| Jun 4, 5:16 PM MDT | Special Weather Statement | PIH | Fremont | 59 min |
| Jun 4, 5:25 PM MDT | Special Weather Statement | PIH | Oneida | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.